Maine, 2012

Winter Storm in Maine, December 16 to 18, 2012

December 16 to 18, 2012 · NWS GYX · 4 events in 4 counties and zones

An area of low pressure on the morning of the 16th and a developing low off the mid-Atlantic coast produced heavy snow across sections of western Maine. Snowfall amounts generally ranged from 6 to 10 inches Oxford, southern Somerset, and northern Cumberland Counties.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

An area of low pressure on the morning of the 16th and a developing low off the mid-Atlantic coast produced heavy snow across sections of western Maine. Snowfall amounts generally ranged from 6 to 10 inches Oxford, southern Somerset, and northern Cumberland Counties. The precipitation changed to freezing rain and eventually to rain across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Dec 16, 11:54 AM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 16, 11:54 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1154 AM EST SUN DEC 16 2012

.SYNOPSIS...
HIGH PRESSURE SHIFTS OFFSHORE TODAY. SNOW MOVES BY THIS AFTERNOON
OR EVENING AS LOW PRESSURE APPROACHES FROM THE UPPER MIDWEST,
THEN REDEVELOPS ALONG THE MID ATLANTIC COAST MONDAY. SNOW WILL
CHANGE TO A MIX OF WINTRY PRECIPITATION NEAR THE COAST OVERNIGHT
INTO MONDAY. A SECOND COASTAL SYSTEM FOLLOWS QUICKLY ON THE HEELS
OF THE FIRST FOR TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1150 AM...A BAND OF VERY LIGHT SNOW HAS BROKEN OUT MAINLY TO THE
NORTH OF A KLEB TO KPSM LINE. I MADE A FEW ADJUSTMENTS TO POPS AS
WELL AS 1STR PERIOD TEMPS/DEWPOINTS/WINDS BASED ON THE MESONET FOR
THIS ESTF UPDATE.

PREV DISC...
845 AM...AT 13Z SURFACE RIDGE WAS SITUATED ACROSS DOWNEAST MAINE.
1000 MILLIBAR LOW WAS OVER THE GREAT LAKES WITH WARM FRONT
EXTENDING EASTWARD THROUGH THE MID ATLANTIC REGION. NWS DOPPLER
RADAR SHOWED A BAND OF LIGHT WARM AIR ADVECTION PRECIPITATION
DEVELOPING ACROSS UPSTATE NEW YORK INTO NEW ENGLAND IN ADVANCE OF
THIS SYSTEM. THE 12Z KGYX RAOB WAS QUITE DRY AND IT SHOULDN'T BE
UNTIL AFTERNOON THAT WE SEE THE FIRST LIGHT MEASURABLE SNOW IN
WESTERN NEW HAMPSHIRE. IN OUR FAR EASTERN MAINE ZONES VICINITY OF THE
KENNEBEC VALLEY...SNOW SHOULD HOLD OFF UNTIL WELL AFTER DARK. I
ADJUSTED 1ST PERIOD GRIDS MAINLY FOR HOURLY
TEMPERATURES/DEWPOINTS/WINDS BASED ON MESONET.

PREV DISC...
UPDATE...NO MAJOR CHANGES TO THE CURRENT FCST. FRESHENED THE TEMPS
AND DEW POINTS TO BETTER MATCH CURRENT OBS. WITH SOME 06Z GUIDANCE
TRICKLING IN...MAV HAS TRENDED COOLER FOR MAX T TODAY...WHICH
ACTUALLY BRINGS IT NICELY INTO LINE WITH CURRENT FCST MAX T.
16/06Z NAM HAS ALSO TRENDED SLIGHTLY COOLER ALOFT. RUNNING A FEW
WX TOOLS OVER THE GRIDS THRU 12Z TOMORROW YIELDS LESS PENETRATION
OF MIXED PCPN INTO WRN ME. THIS COULD MEAN A LITTLE MORE IN THE
WAY OF PL THAN ZR WHEN ALL IS SAID AND DONE...IF THE NAM IS ONTO
SOMETHING.

PREVIOUS DISCUSSION...1034 MB HIGH PRES CENTERED OVER QUEBEC
WILL PROVIDE A COLD AND QUIET START TO THE DAY. COLD...AND VERY
DRY...AIR HAS SETTLED ALL THE WAY DOWN TO KCON...WHERE THE CURRENT
DEW POINT IS 3. OFF TO THE W...LOW PRES LIFTING INTO WI HAS BEEN
PUSHING A WARM FNT TOWARD NEW ENGLAND. HIGH PRES...RATHER THAN
RETREAT...WILL HOLD AND SET UP COLD AIR DAMMING THAT WILL SLOW THE
WARM FRONTAL PROGRESS.

BUFKIT PROFILES FOR SWRN NH AND CONDENSATION PRES DEFICITS ON THE
285 K SFC SUGGEST THAT -SN BREAKS OUT AROUND 18Z...REACHING
EXTREME WRN ME BY 21-00Z.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
IN THIS PERIOD...FAVORED THE THE NAM12 THERMAL PROFILES WHICH
CAPTURED THE STRENGTH AND LOCATION OF CAD SIGNATURE WELL. BLENDED
THIS WITH LOCAL WRF TO BETTER DISPLAY HRLY TRENDS IN TEMPS. AS
PCPN BEGINS...SHOULD SEE TEMPS WET BULB COOL A LITTLE...THEN
STEADY OR SLOWLY RISE INTO MON. HOWEVER...CLIMO FAVORS ONLY THE
IMMEDIATE COAST INTO INTERIOR ROCKINGHAM COUNTY EVER RISING ABV
FREEZING THRU THE END OF THE PERIOD.

ALOFT 16/00Z NAM AND ECMWF WERE IN GOOD AGREEMENT AT H8. WARMTH
ALOFT FLOODS INTO VT...BUT STALLS NEAR THE CT RIVER AND LINGERS
THERE INTO MON. IN FACT DURING HEAVIEST PCPN BOTH MODELS COOL H8
TEMPS TO THE E OF THE MTNS. EXPECTATION IS THAT PL OR ZR WILL
BEGIN TO MIX IN NEAR 00Z FOR FAR SWRN NH...AND CLOSER TO 03Z FOR
NRN CT RIVER VALLEY. TO THE N AND E PTYPE SHOULD REMAIN ALL SN
INTO MON...BEFORE WARMTH ENCROACHES FROM THE OCEAN AND ALOFT ON
THE ME COAST. HOWEVER...HOW FAR INLAND THAT WARMTH CAN EXTEND IS
STILL IN SOME QUESTION.

BEST LIFT OCCURS ACROSS MUCH OF THE AREA IN THE 03-12Z TIME FRAME
MON. BEST OMEGAS ARE LOCATED JUST BLO AND THRU THE -12 TO -16 C
LAYER...WHICH REMAINS SATURATED UNTIL MON AFTN. THIS SHOULD MEAN
GOOD SNOW GROWTH...ESPECIALLY FOR INTERIOR NH AND ME. GIVEN THE
STRENGTH OF LLVL COLD AIR AND WAA ALOFT...GOOD FRONTOGENESIS IS
PROGGED. THIS WILL OCCUR JUST BLO WEAKLY STABLE LAYER ALOFT.
WHETHER YOU WANT TO LOOK AT ISENTROPE SPACING OR EPV VALUES...THE
SIGNAL IS THERE THAT FOR A TIME HEAVIER BURSTS OR BANDED STRUCTURE
WILL OCCUR DURING THE NGT. THERE WILL ALSO BE AN ASSIST FROM ELY
UPSLOPE...TO INCREASE TOTALS ALONG THE E SLOPES OF THE MTNS. USED
RFC QPF WITH A BLEND TOWARDS THE SREF TO GET PCPN TOTALS. AS IS
TYPICAL WITH THESE TYPES OF SW FLOW ALOFT EVENTS...MODEL GUIDANCE
GETS BULLISH WITH QPF...USUALLY IN DURATION. MID LVL DRYING MON
AFTN SHOULD TRANSITION ANY PCPN TO DZ/FZDZ...ONCE SNOW GROWTH ZONE
BECOMES UNSATURATED.

THE RESULTING SNFL GRIDS RUN A STRIPE OF 5 TO 9 INCHES FROM NEAR
CONWAY THRU KIZG AND ENDING W OF JACKMAN. MOST OF THE REST OF THE
CWFA WILL SEE ANYWHERE BETWEEN 2 AND AS MUCH AT 5 INCHES...ALONG
WITH A MIX OF PL AND ZR. A STRIPE OF ICING WILL RUN FROM THE CT
RIVER VALLEY THRU SRN NH AND THEN NEWD ALONG INTERIOR WRN ME AND
THE FOOTHILLS. WITH THIS IS MIND HAVE REPLACED THE WATCH WITH
WINTER STORM WARNINGS FOR COOS...CARROLL...OXFORD...AND FRANKLIN
COUNTIES...WHERE SNFL SHOULD REACH 6 INCHES IN 12 HRS OR 9 INCHES
IN 24 HRS. EVERYWHERE ELSE...EXCEPT THE COAST...THE COMBO OF SNFL
AND UP TO A TENTH OF AN INCH OF ICE WAS ENOUGH TO JUSTIFY WINTER
WX ADVISORIES. EVEN IF THE NOWCAST TRENDS COLDER BOTH SFC AND
ALOFT...EXPECT THAT IN THE ADVISORIES SNFL WILL OCCUR OVER TOO
LONG A PERIOD TO JUSTIFY EXTENDING AREA OF THE WARNING.
ADDITIONALLY...IT WILL BE PSBL THAT QPF TRENDS DRIER...EITHER FROM
THE SOURCE REGION OR DUE TO EVAPORATION WITH DRY AIR MASS IN
PLACE. STILL THE COMBO OF SN AND ICE WILL SUPPORT ADVISORIES.

THERE STILL REMAINS SOME QUESTION AS TO HOW LONG...IF ANY...BREAK
THERE IS BETWEEN THIS BOUT OF WAA AND THE NEXT...MORE SIGNIFICANT
COASTAL LOW PRES. HAVE DECIDED TO CAP THE HEADLINES AT 00Z
TUE...WITH THE NEXT COASTAL LOW BEING CONSIDERED A NEW EVENT. TO
AVOID CONFUSION ONLY HEADLINES FOR THE FIRST EVENT ARE IN EFFECT.
BUT THE POSSIBILITY EXISTS THAT PARTS OF WRN ME NEVER REALLY STOP
PRECIPITATING.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
TRICKY FORECAST FOR SOME MESSY WINTER WEATHER CONTINUING THRU MID
WEEK AS SECOND COASTAL LOW DEVELOPS ALONG THE MID-ATLANTIC AND
HUGS THE COAST AS IT MOVES NE. THIS LOW LOOKS TO BE MORE
SIGNIFICANT THAN THE FIRST ONE...WHICH MOVES OUT MONDAY....AND
NEG TILTING 500 MB TROUGH SWINGS NWD ACROSS NEW ENGLAND AND CLOSES
OFF.

ONE THING TO NOTE IS THE LACK OF ANY REAL CAA BEHIND THE FIRST
STORM...WHICH WILL KEEP THINGS WARMER NEAR THE COAST...WHERE THE
SYSTEM WILL BE MAINLY RAIN. HOWEVER WILL HAVE TO WATCH FOR A BAND OF
FZRA JUST INTERIOR OF THE COAST LATE MON NIGHT INTO TUE MORNING...AS
SFC HIGH BUILDS IN A BIT FROM THE N. SFC LOW SHOULD INTENSIFY ENOUGH
TO BREAK THE COLD AIR DAM ALL THE WAY TO THE FOOTHILLS DURING THE
DAY WED...AND SPREAD RAIN NWD. HOWEVER...NRN ZONES WILL BE ABLE TO
MAINTAIN ENOUGH COLD AIR ALOFT TO KEEP THINGS MAINLY SNOW...WITH
ADDL SIGNIFICANT ACCUMS POSSIBLE.

MODELS SHOWING SOME AGREEMENT ON KEEPING THIS SYSTEM FAIRLY
PROGRESSIVE AND MOVING IT OUT DURING THE DAY WED. WEAK RIDGING
BUILDS IN WED NIGHT INTO THU...BUT ANOTHER SFC LOW WILL TRACK TO
OUR N AND W AND COULD REDEVELOP OFFSHORE THU NIGHT INTO FRI
NIGHT...PROVIDING ANOTHER ROUND OF RAIN ON THE COAST AND FREEZING
OR FROZEN PRECIP INLAND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM...GENERALLY MVFR CONDS THIS MORNING WILL DETERIORATE
QUICKLY THIS AFTN AS SN WORKS IN FROM THE SW. EXPECT CIGS TO LOWER
FIRST...THEN AFTER 21Z IN NH AND 00Z IN ME VSBYS QUICKLY FOLLOW TO
IFR OR LOWER...REACHING KAUG/KRKD BY AROUND 06Z.

LONG TERM...EXTENDED PERIOD OF FLIGHT RESTRICTIONS...AND MAINLY
IFR OR LOWER...EXPECTED MON NIGHT RIGHT INTO WED...WITH
IMPROVEMENT TO VFR FOR WED NIGHT INTO THU.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY NIGHT/...SCA CONDS ARE EXPECTED
BEGINNING LATE TNGT AS WARM FNT LIFTS N INTO THE WATERS.

LONG TERM...SCA CONDS LKLY TO CONTINUE INTO TUE...WITH GALES
POSSIBLE LATE TUE NIGHT INTO WED.

&&

.TIDES/COASTAL FLOODING...
ALTHOUGH ASTRONOMICAL TIDES ARE WANING...WE WILL STILL HAVE TO
DEAL WITH TWO HIGHS TIDES OF AROUND 11 FT TODAY AND MONDAY DURING
THE EARLY TO MID AFTERNOON. SOME SPLASH-OVER OR MINOR BEACH
EROSION MAY BE POSSIBLE...ESPECIALLY ON MONDAY AS WAVES INCREASE
AND ONSHORE FLOW PERSISTS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
     MONDAY FOR MEZ009-014-018>022.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST MONDAY
     FOR MEZ007-008-012-013.
NH...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR NHZ001-002-004-
     006.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST MONDAY FOR NHZ003-005-
     007>010-013.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST MONDAY
     FOR ANZ150>154.

&&

ES
Hazardous weather outlook, Dec 16, 3:31 AM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
331 AM EST SUN DEC 16 2012

NHZ001-002-004-006-170845-
NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-SOUTHERN CARROLL-
331 AM EST SUN DEC 16 2012

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

A COASTAL STORM IS EXPECTED TO DEVELOP TUESDAY IN THE MID ATLANTIC
REGION AND TRACK NORTHEAST. ALTHOUGH FORECAST CONFIDENCE REMAINS
LOW AS TO THE EXACT TRACK AND INTENSITY OF THIS STORM...THE
POTENTIAL EXISTS FOR ANOTHER WINTER WEATHER EVENT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ003-005-007>010-013-170845-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
331 AM EST SUN DEC 16 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A COASTAL STORM IS EXPECTED TO DEVELOP TUESDAY IN THE MID ATLANTIC
REGION AND TRACK NORTHEAST. ALTHOUGH FORECAST CONFIDENCE REMAINS
LOW AS TO THE EXACT TRACK AND INTENSITY OF THIS STORM...THE
POTENTIAL EXISTS FOR ANOTHER WINTER WEATHER EVENT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007-008-012-013-170845-
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
331 AM EST SUN DEC 16 2012

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

A COASTAL STORM IS EXPECTED TO DEVELOP TUESDAY IN THE MID ATLANTIC
REGION AND TRACK NORTHEAST. ALTHOUGH FORECAST CONFIDENCE REMAINS
LOW AS TO THE EXACT TRACK AND INTENSITY OF THIS STORM...THE
POTENTIAL EXISTS FOR ANOTHER WINTER WEATHER EVENT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ009-014-018>022-170845-
CENTRAL SOMERSET-SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
331 AM EST SUN DEC 16 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A COASTAL STORM IS EXPECTED TO DEVELOP TUESDAY IN THE MID ATLANTIC
REGION AND TRACK NORTHEAST. ALTHOUGH FORECAST CONFIDENCE REMAINS
LOW AS TO THE EXACT TRACK AND INTENSITY OF THIS STORM...THE
POTENTIAL EXISTS FOR ANOTHER WINTER WEATHER EVENT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ014-170845-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
331 AM EST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF ACCUMULATING SNOWFALL IS LIKELY THIS EVENING INTO
MONDAY. LIGHT ACCUMULATIONS ARE POSSIBLE....ESPECIALLY FARTHER
AWAY FROM THE IMMEDIATE COAST. SNOW WILL EVENTUALLY TRANSITION TO
RAIN EARLY MONDAY.

A COASTAL STORM IS EXPECTED TO DEVELOP TUESDAY IN THE MID ATLANTIC
REGION AND TRACK NORTHEAST. ALTHOUGH FORECAST CONFIDENCE REMAINS
LOW AS TO THE EXACT TRACK AND INTENSITY OF THIS STORM...THE
POTENTIAL EXISTS FOR ANOTHER WINTER WEATHER EVENT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-170845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
331 AM EST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW PROBABILITY OF GALE FORCE WIND GUSTS ON TUESDAY AS
LOW PRESSURE DEVELOPS IN THE GULF OF MAINE. IT IS POSSIBLE GALES
COULD EXTEND INTO WEDNESDAY BEHIND THE DEPARTING LOW PRESSURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter storm. Local standard time, as filed.

Winter Storm, Interior Cumberland

When
December 16, 1:00 PM EST to December 18, 5:00 AM EST
Where
Interior Cumberland forecast zone
Reported by
Trained Spotter
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Winter Storm, Northern Oxford

When
December 16, 1:00 PM EST to December 18, 5:00 AM EST
Where
Northern Oxford forecast zone
Reported by
Trained Spotter
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Winter Storm, Southern Franklin

When
December 16, 1:00 PM EST to December 18, 5:00 AM EST
Where
Southern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Winter Storm, Southern Oxford

When
December 16, 1:00 PM EST to December 18, 5:00 AM EST
Where
Southern Oxford forecast zone
Reported by
Trained Spotter
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2012Every state in 2012This day in weather historyWarnings in Maine, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427116, 427117, 427118, 427119.